Opioid overdoses are, unfortunately, not an uncommon occurrence in our society. Easy access to any number of substances that can be abused all too often results in the user becoming incapacitated to the point where death frequently follows. Such overdoses, if recognized in a timely manner, can often be reversed via the medication Nalaxone, also known as Narcan. This medication, given via a simple device that applies it inside the nose, can help the victim regain consciousness.
Given this reality, the Flatlands Volunteer Ambulance Corps, a local organization that provides emergency medical response in our area, in conjunction with the New York State Office of Addiction Services and Supports (OASAS), recently had a training session, free of charge and open to the public as well as first responders, at the Kings Plaza Community Room. The two-hour session included detailed information about different substances that can cause overdoses, how to recognize an overdose condition and how to treat the overdose with Narcan. The trainer also provided each attendee with a kit containing a dosage of Narcan in an application device, detailed instructions and a face barrier if support breaths should become necessary.
For further information about Narcan usage, when the next session might be held, or related topics, please contact the Flatlands Volunteer Ambulance Corps at (718) 338-0434 or visit their web site at FVAC.org. In case of a medical emergency, call their hotline at (718) 338-0444.
During this time, the Corps is also in the midst of a fundraising campaign, and any donations would be appreciated. Following the link from the site’s homepage or going to fvac.org/support/ will provide a convenient way to help support an area organization that has been helping our neighbors in medical distress since 1975.
See Article: https://canarsiecourier.com/free-narcan-training-provided-by-flatlands-volunteer-ambulance-corps-p8290-199.htm
Back to News and Media